Alert archive / Colorado / Special Weather Statements in 2022
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 6, 2022, 2:28 PM MDT for Saguache County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2022, 2:28 PM MDT (20:28 UTC)
- Expired
- Aug 6, 2022, 3:15 PM MDT
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.25 in
- Wind
- 40
County Saguache County, CO
The radar
The Pueblo radar (KPUX), 193 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2535 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710
WWUS85 KPUB 062028
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
228 PM MDT Sat Aug 6 2022
COZ065-066-069-062115-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
228 PM MDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of northeastern Rio
Grande and south central Saguache Counties through 315 PM MDT...
At 227 PM MDT, Doppler radar was tracking a strong thunderstorm over
La Garita, or 34 miles northwest of Alamosa, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph, pea size hail, and locally heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Torrential rainfall could cause quick flooding of
low lying areas.
Locations impacted include...
La Garita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3772 10633 3789 10641 3802 10612 3776 10601
TIME...MOT...LOC 2027Z 250DEG 10KT 3783 10629
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
KTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 6, 11:00 AM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 6, 11:00 AM MDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1100 AM MDT Sat Aug 6 2022 .SHORT TERM...(Today and tonight) Issued at 353 AM MDT Sat Aug 6 2022 Key Messages... 1) Everyone will have a chance of TSRA today, BUT coverage will be somewhat less over mtns, while plains will have an uptick in thunder chances. 2) Localized heavy rain possible in mtns, and if storm forms over flood prone areas, then flash flooding possible. Currently... A moist atmosphere was over the region early this AM as sat estimated PWAT values continue to be running 100-150% of normal, and wat vap imagery shows modest values of moisture over the state. Dewpts over the region were in the 50s plains and 40s higher terrain. A weak boundary was pushing south across the plains as winds were gusty from the north on the Palmer Divide and a boundary was indicated on regional radars pushing south over this region. Today... One more very warm day is expected over the region, with highs approaching 100 once again across the lower ark rvr valley with 90s on the divides. Higher terrain will be cooler with more clouds, with highs in the 80s valleys and 60s and 70s mtns. As for storm coverage today, mtns will likely see a bit less coverage while we will see an uptick in the storm coverage over the plains. Storm coverage on the plains will be dependent on how far the boundary pushes south, but at this time the northern face of the Raton Mesa should see the best coverage of storms today on the plains. The best chance of storms in the mtns will be across the southern Sangres, so the Spring Burn scar will have to be watched today. An area over the higher terrain which may not see much thunder today will be the northern sections of the central mtns as drier low level air from NW CO is fcst to seep east today, and this will likely limit coverage over this region. As typically the case the last several days, if a stronger storms forms over flood prone areas in the mtns, then flash flooding will be possible. Tonight... Showers and storms are expected to linger a bit longer into the evening over the entire region, but should mostly be dissipated prior to midnight. Another mild nite is anticipated with morning lows in th 60s plains 40s and 50s higher terrain. Towards sunrise, another boundary will be moving into the region and this system will set the stage for a busy day on Sunday across the fcst area. .LONG TERM...(Sunday through Friday) Issued at 353 AM MDT Sat Aug 6 2022 Key messages: 1) Increased precipitation and thunderstorm chances through Monday. 2) Greatest widespread flooding threat on Sunday. 3) Gradual warming and much drier by midweek. Sunday and Monday...Overall, long range models have shown good run to run consistency, indicating that an upper shortwave passing by to the north on Sun will flatten the high pressure overhead. This will force a cool front south into CO by midday Sunday that will reinforce the boundary from the previous night. The combination of available moisture, cold front passage and the upper disturbance in the vicinity will make for a very active day Sunday. Widespread showers and thunderstorms are anticipated across the area by midday and carry through into the evening. This pattern will continue into the first half of Monday as the shortwave to the north pushes east and out of the area, with activity then expected to diminish Monday night. Latest QPF guidance paints anywhere from .75 to 1.25 inches of rain over a focus area of approximately Pueblo County and northward. Sunday looks like the day with the greatest flooding potential for all burn scars, high risk areas, and urban areas along and near the I-25 corridor. As for temps, the slightly slower progression of the cold front means that the southeast corner of the state will likely warm into the lower 90s for Sun, while the remainder of the area climbs into the upper 70s to lower 80s. For Mon, expect highs in the 70s for the high valleys and 80s for the plains. Tuesday through Thursday...The upper high builds back into the region starting on Tue, with the center of the high predicted to be in the vicinity of the CO and WY border. This positioning will mean gradual warming and less convection across the forecast area through midweek, though scattered showers and storms will be in play each afternoon and evening over the higher terrain. By Thu the high will shift slightly to the east, allowing the moisture plume to once again get drawn up across the Four Corners and into western CO. As for temps, plan on highs right around 80F for the high valleys each day. Across the plains, maximum temps in the 80s on Tue will then climb into the mid 80s to mid 90s for Wed and Thu. Friday...Convective activity will be on the increase once again across the state for Fri as the upper high sags south, and extended models indicate that the moisture plume will stretch from AZ, up across the Four Corners and much of CO into NE and SD. Showers and thunderstorms will be likely over the mts and high valleys during the afternoon and evening, with scattered storms pushing across the I-25 Corridor by late afternoon. Maximum temps are forecast to warm into the upper 70s to lower 80s for the high valleys, and upper 80s to mid 90s for the plains. Moore && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1037 AM MDT Sat Aug 6 2022 Winds will generally be diurnal early this afternoon before becoming influenced byshowers and thunderstorms which will develop over the mountains around 18z and spread off into the adjacent plains in the afternoon and evening. While VCTS will be possible at all three terminals, KCOS and KALS will have the greatest chances and will carry VCTS with a tempo for gusty erratic winds after 21z. Somewhat lower chances exist at KPUB though erratic gusty winds from outflows look like a high enough probability for a tempo group after 22z. Thunderstorms should clear to the east at KALS by 00z but a lingering risk at KCOS and KPUB may persist until 01-02z. Winds will become light again overnight though will see enhanced northerly winds spread in Sunday morning behind a cold front at KCOS around 15z and closer to 17z at KPUB with northeast winds 10-20 kts. Given lengthy TAFs in shorter term, will let these periods get introduced with later taf issuances. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...KT
Hazardous weather outlook, Aug 6, 11:00 AM MDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1100 AM MDT Sat Aug 6 2022 COZ058>089-093>099-071700- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1100 AM MDT Sat Aug 6 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Showers and thunderstorms will be possible over the entire region today. The best chance of storms will once again be over the mountains, with the southern Sangre De Cristos seeing the best chance of storms. All of the plains will also see a chance of storms, with the greatest coverage of storms across Las Animas and Baca counties as a stalled weak front will be located over this region. A thunderstorms or two is expected to roll across the I-25 corridor region later this afternoon and evening. Localized heavy rain will be possible with the stronger storms, and once again flash flooding could occur, especially in areas which received heavy rain over the last few days, and across the burn scar regions. Gusty outflow winds up to 50 to 60 mph will be possible with a few of the stronger storms across the southeast plains this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Increased shower and thunderstorm activity is expected Sunday and Monday. Rain, heavy at times, is possible both days, though Sunday looks like the day with the greatest widespread flooding threat. Flash flooding over area burn scars, urban corridors, and saturated soils may occur. Less convective activity is expected for midweek. Scattered thunderstorms are forecast Tuesday through Thursday over the higher terrain, with more isolated storm activity along the I-25 Corridor. Thunderstorms will be on the increase once again by Friday across the higher terrain and I-25 Corridor. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 31/GARBEROGLIO
In the hours before
Special weather statement, Aug 6, 2:28 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
228 PM MDT Sat Aug 6 2022
COZ065-066-069-062115-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
228 PM MDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of northeastern Rio
Grande and south central Saguache Counties through 315 PM MDT...
At 227 PM MDT, Doppler radar was tracking a strong thunderstorm over
La Garita, or 34 miles northwest of Alamosa, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph, pea size hail, and locally heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Torrential rainfall could cause quick flooding of
low lying areas.
Locations impacted include...
La Garita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3772 10633 3789 10641 3802 10612 3776 10601
TIME...MOT...LOC 2027Z 250DEG 10KT 3783 10629
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:54 PM MDT | Special Weather Statement | PUB | Bent | 51 min |
| Aug 6, 2:47 PM MDT | Flood Watch | PUB | Alamosa, Bent, Chaffee, Costilla, Crowley, Custer and 10 more | 34 hr |
| Aug 6, 3:34 PM MDT | Special Weather Statement | PUB | Conejos | 41 min |
| Aug 6, 3:40 PM MDT | Special Weather Statement | PUB | Las Animas | 50 min |
| Aug 6, 4:26 PM MDT | Special Weather Statement | PUB | Crowley | 49 min |
| Aug 6, 4:35 PM MDT | Special Weather Statement | PUB | Baca | 40 min |
| Aug 6, 4:49 PM MDT | Special Weather Statement | PUB | Fremont | 41 min |
| Aug 6, 4:54 PM MDT | Special Weather Statement | PUB | Crowley | 51 min |
| Aug 6, 4:56 PM MDT | Special Weather Statement | PUB | Costilla | 34 min |
| Aug 6, 5:03 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Aug 6, 5:21 PM MDT | Special Weather Statement | PUB | Otero | 39 min |
| Aug 6, 5:40 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 80 min |
| Aug 6, 5:51 PM MDT | Special Weather Statement | PUB | El Paso | 54 min |
Nearby
Special Weather Statements in Colorado, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.